# SDR 2012FA0000806

- Difficulty date: December 5, 2012
- Submitted: December 10, 2012
- Operation: General aviation
- Aircraft: N752CC
- Make and model: Cessna 650
- Aircraft serial: 5500018
- Aircraft time: 15,211 hours, 9,497 cycles
- Engine: Pwa JT15D4
- Engine time: 9,640 hours, 6,054 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 230760011
- Part serial: 187
- Condition: Fire
- Location: Zone 400
- Stage of operation: IN
- How discovered: O
- Nature of condition: A
- Precautionary procedure: E

## Discrepancy

DURING A POST MX GROUND RUN AFTER A 10 SECOND DRY MOTOR OF BOTH ENGINES AND A COOL DOWN PERIOD, THE RT ENGINE WAS STARTED.  THE FIRE GUARD/GROUND RUN MONITOR NOTICED A FLAME IN THE VICINITY OF THE STARTER GENERATOR (THE LOWER COWLING WAS REMOVED).  AFTER HE SIGNALED FOR AN ENGINE SHUTDOWN HE WAS ABLE TO EXTINGUISH THE FLAME WITH A FIRE EXTINGUISHER.  SUBSEQUENT REMOVAL AND INSPECTION REVEALED THAT THERE WAS A PROBABLE SHORT IN THE STARTER/GENERATOR TERMINAL BLOCK.  THERE WAS SIGNIFICANT FIRE AND HEAT DAMAGE TO THE STARTER/GENERATOR WIRING WHICH WILL NEED TO BE REPLACED ALONG WITH A THOROUGH INSPECTION OF THE SURROUNDING AREA.  THE STARTER/GENERATOR WAS INSTALLED, O/H ON 7/18/2009 AND HAD A TSO OF 888.3 (TBO IS 1000 HOURS).
